MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4251652-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: reason of complaint: nurse stated - when she pulled the catheter out, she noticed the passive safety shield was not secure on the top of the catheter and the needle tip was exposed.She said the passive safety shield was moving up and down the catheter.Photo uploaded in files section.Patient injury: no.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) photo was submitted to the manufacturer for evaluation.Through visual examination of the photo, a used and contaminated introcan safety was observed, and the safety clip was not engaged.The safety clip appears to be have stopped near the cannula tip area.The catheter hub was not visible in the photo.Upon further visual examination of the photo by zooming in, the safety clip was observed to be dislodged from the cannula.However, based on the photo, it is not possible to determine the condition of the safety clip.Based on the investigation of the photo, the reported issue was observed.However, due to the lack of a physical sample, an exact root cause could not be determined.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key24637388
Report Number9610825-2026-00137
Device Sequence Number10208104
Product Code FOZ
UDI-Device Identifier04046963185206
UDI-Public(01)04046963185206
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K220626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4251652-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/19/2026
Supplement Report FDA Received Date04/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown